Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 30, 2014, 2:58 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2014, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 30, 2014, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WGUS55 KPIH 302058
FFWPIH
IDC013-302345-
/O.NEW.KPIH.FF.W.0010.140730T2058Z-140730T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
258 PM MDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...HAILEY...BELLEVUE...
* UNTIL 545 PM MDT
* AT 249 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN MOVING TOWARDS THE GREENGULCH ROAD AREA OF THE BEAVER
CREEK BURN AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL CENTRAL BLAINE COUNTY...INCLUDING GREENHORN CULCH ROAD AND
DEER CREEK ROAD AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
BEAVER CREEK BURN AREA.
&&
LAT...LON 4364 11447 4366 11414 4341 11415 4339 11441
$$2 follow-up statements
633 WGUS75 KPIH 302145 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT WED JUL 30 2014 IDC013-302345- /O.CON.KPIH.FF.W.0010.000000T0000Z-140730T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 345 PM MDT WED JUL 30 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR CENTRAL BLAINE COUNTY... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE BEAVER CREEK BURN AREA. INCLUDING GREEN GULCH ROAD AND DEER CREEK ROAD. && LAT...LON 4364 11447 4366 11414 4341 11415 4339 11441 $$
349 WGUS75 KPIH 302201 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 401 PM MDT WED JUL 30 2014 IDC013-302209- /O.CAN.KPIH.FF.W.0010.000000T0000Z-140730T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 401 PM MDT WED JUL 30 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BLAINE COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WITH HEAVY RAIN MOVED EAST OF THE BEAVER CREEK BURN AREA. THEREFORE THE FLASSH FLOOD WARNING WAS CANCELLED. LAT...LON 4364 11447 4366 11414 4341 11415 4339 11441 $$ RS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:34 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 30, 1:34 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT WED JUL 30 2014 .SHORT TERM...THE 500 MB LEVEL LOOKS TO RESEMBLE A BROAD UPPER HIGH PRESSURE RIDGE WITH AN EMBEDDED DISTURBANCE MOVING FROM THE IDAHO PANHANDLE INTO WESTERN MONTANA EARLY THIS AFTERNOON WHERE ISOLATED LIGHTNING HAS BEEN DETECTED. SOUTHERN EXTENT OF THE WAVE REACHES INTO THE CENTRAL MOUNTAINS AROUND STANLEY. THIS AREA ALSO HAS THE BEST UPPER LEVEL SUPPORT FOR THUNDERSTORMS THIS EVENING. A RED FLAG WARNING FOR LIGHTING REMAINS IN EFFECT FOR THE CENTRAL MOUNTAINS UNTIL 9 PM MDT. THE 700MB WIND FIELD IS BROKEN INTO TWO ANTICYCLONIC CIRCULATION CENTERS...ONE OVER MONTANA AND THE OTHER OVER EASTERN OREGON. AXIS OF CONTRACTION LOOKS LIKE IT LIES ALONG THE SOUTH CENTRAL AND CARIBOU HIGHLANDS. BOTH OF THOSE AREAS SHOULD FAVOR AT LEAST ISOLATED THUNDERSTORMS THIS EVENING. THURSDAY...THE 700MB CIRCULATION OVER OREGON MOVES OVER NORTH CENTRAL IDAHO WHICH STILL LEAVES SOME ELEMENT OF OROGRAPHIC LIFT AND/OR MID LEVEL CONVERGENCE FROM MONIDA PASS BACK TOWARDS MACKAY AND STANLEY AREA...AND THE SOUTH CENTRAL HIGHLANDS. THE NORTHERLY MID LEVEL WINDS MAY MOVE ISOLATED THUNDERSTORMS INTO THE ARCO DESERT THURSDAY AFTERNOON AND EVENING. THE GFS MODEL HINTS AT A SLIGHT CONTRIBUTION OF MOISTURE FROM THE REMNANTS OF TROPICAL DISTURBANCE HERNAN GETTING CAUGHT IN FLOW OVER CENTRAL IDAHO. LOOKS LIKE A MINIMAL HIGH LEVEL CONTRIBUTION THAT DOES NOT REALLY BOOST PRECIPITABLE WATER VALUES MUCH. .LONG TERM...A DISTURBANCE OFF THE PACIFIC CROSSES INTO THE GREAT BASIN FRIDAY THAT SHOULD BOOST AFTERNOON THUNDERSTORM ACTIVITY A BIT. THE EXTENDED MODELS ARE SUGGESTING ANOTHER SURGE OF MONSOON MOISTURE AROUND MONDAY. OTHERWISE THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. RS && .AVIATION...MONSOON MOISTURE REMAINS...BRINGING SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS. BRIEF HEAVY DOWNPOURS AND GUSTY ERRATIC WINDS ARE POSSIBLE NEAR THUNDERSTORMS. OTHERWISE...LIGHT WINDS AND VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. EP && .FIRE WEATHER...MONSOON MOISTURE IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. ISOLATED TO SCATTERED THUNDERSTORMS WILL EXIST EACH AFTERNOON. HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY ERRATIC WINDS ARE POSSIBLE UNDER AND NEAR THUNDERSTORMS. EP && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422-475-476. &&
In the hours before
Special weather statement, Jul 30, 1:37 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
137 PM MDT WED JUL 30 2014
IDZ031-302015-
BLAINE ID-
137 PM MDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 215 PM MDT
AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF KETCHUM..MOVING SOUTHEAST AT 10
MPH.
WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...BEAVER CREEK BURN SCAR...
LAT...LON 4365 11467 4367 11469 4376 11460 4357 11422
4338 11453 4340 11455 4343 11455 4346 11452
4348 11452 4350 11457 4353 11460 4356 11460
4360 11469
TIME...MOT...LOC 1936Z 303DEG 8KT 4364 11457
EPSpecial weather statement, Jul 30, 2:12 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT WED JUL 30 2014
IDZ031-302100-
BLAINE ID-
212 PM MDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 300 PM MDT
AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF HAILEY..MOVING SOUTHEAST AT 10
MPH.
WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HAILEY...BEAVER CREEK BURN SCAR
LAT...LON 4366 11467 4374 11449 4346 11415 4339 11454
4343 11455 4346 11452 4348 11452 4350 11457
4353 11460 4356 11460 4360 11469
TIME...MOT...LOC 2012Z 328DEG 9KT 4355 11451
EPLocal storm report, Jul 30, 2:34 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT WED JUL 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HEAVY RAIN SSE MONTPELIER 42.32N 111.30W
07/30/2014 E0.00 INCH BEAR LAKE ID TRAINED SPOTTER
TRAINED SPOTTER REPORTS PONDING OF WATER ON 8TH STREET IN
MONTPELIER, IDAHO. STILL RAINING.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:22 PM MDT | Special Weather Statement | PIH | Butte, Clark | 53 min |
| Jul 29, 8:01 PM MDT | Special Weather Statement | PIH | Minidoka | 59 min |
| Jul 30, 3:20 AM MDT | Red Flag Warning | PIH | Blaine, Boise, Butte, Custer, Idaho, Lemhi and 1 more | 17 hr |
| Jul 30, 1:37 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Jul 30, 2:12 PM MDT | Special Weather Statement | PIH | Camas | 48 min |
| Jul 30, 2:28 PM MDT | Areal Flood Advisory | PIH | Bear Lake | 4 hr |
| Jul 30, 3:58 PM MDT | Special Weather Statement | PIH | Blaine | 62 min |
| Jul 30, 5:14 PM MDT | Special Weather Statement | PIH | Camas | 91 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.